MAUDE Adverse Event Report: EXPLORAMED NC7, INC. WILLOW BREAST PUMP; POWERED BREAST PUMP

EXPLORAMED NC7, INC. WILLOW BREAST PUMP; POWERED BREAST PUMP
Model Number PDG01
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 04/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Prior to the initial diagnosis of mastitis, the customer used willow and a spectra breast pump.After the initial diagnosis of mastitis (reported april 23, 2018), she discontinued use with the willow breast pump and used the spectra breast pump exclusively and continued to breast feed.The pumps have not been returned to exploramed nc7 for evaluation but a manufacturing review was conducted on the device history record and no nonconformances were noted in the production of these devices.With the information provided, it cannot be definitively concluded that the willow breast pump caused or contributed to the incident of mastitis."mastitis is usually a benign, self-limiting condition, with few consequences for the suckling infant.In worldwide studies published within the last 20 years, the incidence of lactation mastitis ranged from 4% to 27%." wambach, karen, and jan riordan.Breastfeeding and human lactation.5th ed., jones & bartlett learning, 2016.
 
Event or Problem Description
On (b)(6) 2018, the customer reported to willow customer care that on (b)(6) 2018 she had a fever and went to see her physician.Her physician diagnosed her with mastitis and prescribed oral antibiotics as treatment.On (b)(6) 2018, 28 days after the initial onset of mastitis, the customer replied to earlier follow-up attempts by willow customer care and she reported that the initial prescription of antibiotic medication had been ineffective in improving her condition.She was admitted and placed on an intravenous antibiotic from (b)(6) 2018.The mastitis has since resolved and the customer continues to breast feed and breast pump.

Brand Name
WILLOW BREAST PUMP
Common Device Name
POWERED BREAST PUMP
Manufacturer (Section D)
EXPLORAMED NC7, INC.
201 san antonio circle
suite 172
mountain view CA 94040 1255
MDR Report Key7538212
Report Number3012759464-2018-00008
Device Sequence Number16568736
Product Code HGX
UDI-Device Identifier00858298006019
UDI-Public(01)00858298006019(11)251217
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K161266
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 04/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberPDG01
Device Catalogue NumberPDG01
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2018
Initial Report FDA Received Date05/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;